I am diagnosed with chronic rhinitis by an ENT doctor. I cannot sleep at night and barely eat anymore because I cannot taste or smell anything. My nose is always stuffy. I tried Neti pot, sinus irrigator, herbs, and steam inhalation. I cannot seem to find anything that helps except steroids. I used Carticosteroid nasal spray and Methylprednisalone 4 mg, but those are terrible to keep using. I lost hope. What to do?
Welcome to icliniq.com.
I understand your problem. It can be a bothersome problem in your case. Chronic rhinitis should be evaluated, and any condition causing it should be addressed specifically. If you could show me the findings of the nasal endoscopy it will be useful for me to make a decisive diagnosis. You may also do nasal odor tests to confirm the loss of sense of smell and let us know the results of the same.
Nextly, the use of corticosteroid nasal sprays are not bad at all. They are very helpful in resolving nasal inflammation and accompanying rhinitis. You may use them as per your doctors advice, we also regularly advise patients to use those. As to using oral steroids, you do not use those continuously for a long duration. Also, try taking saline nasal sprays once a while. Drink plenty of water and eat well balanced timely nutritious food.
Kindly revert back with the findings of endoscopy and nasal odor tests. Kindly do the following also to rule out allergic rhinitis.
1. Absolute eosinophil count.
2. Serum IgE.
With the above, we can make a more decisive diagnosis, and rule out major conditions and institute the specific treatment to help you feel better.
Was this answer helpful?|
.. thing that comes to my mind is a disease called atrophic rhinitis. Here, the mucous membrane and structures inside the nose shrink and the nasal cavity is filled with crusts, which get infected and smell. In this condition, the patient has decreas... Read fullApart from surgery, please suggest a permanent solution for disc bulge.
.. no permanent injections available. However, there are injections which are temporary and last for a few months to a year. These are a mix of steroid and anesthesia drugs like Depo-Medrol (Methylprednisolone acetate) and spinal Lignocaine. Howeve... Read fullI had a sudden outbreak of hives. Are my medications appropriate?
.. moment, you are having acute exacerbation precipitated by one of the exaggerating factors like artificial flavoring agents, any drugs or some chemical agents. You have already been prescribed steroid which is Methylprednisolone for three days and... Read full
Ask your health query to a doctor online?Ask an ENT Otolaryngologist Now